Alert archive / California / Frost Advisories in 2020
Frost Advisory 41, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 25, 2020, 2:06 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Nov 26, 2020, 3:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2020, 2:06 PM PST (22:06 UTC)
- In effect from
- Nov 26, 2020, 3:00 AM PST
- Expired
- Nov 26, 2020, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
557 WWUS76 KEKA 252206 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 206 PM PST Wed Nov 25 2020 CAZ101>104-109-260615- /O.NEW.KEKA.FR.Y.0041.201126T1100Z-201126T1700Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Mendocino Coast- 206 PM PST Wed Nov 25 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Coastal Del Norte, Del Norte Interior, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From 3 AM to 9 AM PST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
419 WWUS76 KEKA 260513 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 913 PM PST Wed Nov 25 2020 CAZ101>104-109-261700- /O.CON.KEKA.FR.Y.0041.201126T1100Z-201126T1700Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Mendocino Coast- 913 PM PST Wed Nov 25 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Coastal Del Norte, Del Norte Interior, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From 3 AM to 9 AM PST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
068 WWUS76 KEKA 261153 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 353 AM PST Thu Nov 26 2020 CAZ101>104-109-261700- /O.CON.KEKA.FR.Y.0041.000000T0000Z-201126T1700Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Mendocino Coast- 353 AM PST Thu Nov 26 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Coastal Del Norte, Del Norte Interior, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From 3 AM to 9 AM PST Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
174 WWUS76 KEKA 261638 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 838 AM PST Thu Nov 26 2020 CAZ101>104-109-261745- /O.EXP.KEKA.FR.Y.0041.000000T0000Z-201126T1700Z/ Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Mendocino Coast- 838 AM PST Thu Nov 26 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 25, 5:04 AM PST, 9 hours 2 minutes earlier.
Area forecast discussion, Nov 25, 5:04 AM PST, 9 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
504 AM PST Wed Nov 25 2020
.SYNOPSIS...A weak front will move southeast of the area this
morning. Showers will continue generally north of Cape Mendocino
through the day. Otherwise, seasonably cool temperatures are
expected into the weekend, with valley fog and frost occurring
during the morning hours and dry conditions expected during the
afternoon hours.
&&
.DISCUSSION...The weak cold front which broad a frontal band through
the area is moving SE of the area at this time. In its wake, more
showery precipitation is occurring. Through the remainder of the day,
most of this activity will focus N of Cape Mendocino with the best
chances and highest additional precipitation totals across Del Norte
County. Precipitation is forecast to rapidly come to an end by
evening, with clear to partly cloudy skies. This will allow for
patchy fog and frost formation. Will defer to the day shift for any
frost advisories. This pattern will generally persist into the
weekend, with mild daytime highs and cool nighttime lows.
After the weekend, model spread becomes very large, resulting in low
forecast confidence. /SEC
&&
.AVIATION...A weak cold front has brought light to moderate rain
overnight to the CWA (county warning area). MVFR/VFR conditions have
been the trend at all terminals thus far. The rain is forecast to
continue through the day as the frontal boundary continues moving
inland. Additionally, cooler air and onshore flow will be favorable
to generate more showers. However, showers and ceilings are expected
to dissipate by evening. Northwesterly winds of 20-30kt 1000 to 2000
feet above ground will continue generating low level wind shear
through 20Z at KUKI.
&&
.MARINE...A large long period WNW swell is currently moving across
the outer waters. The swell is expected to peak to around 17 to 20
feet at 17 seconds by evening. This large, long period swells will
be a risk to mariners and beachgoers, with an increased threat for
offshore shoaling and large breaking waves at the beaches and in
harbor entrances. A Hazardous Seas Warning is in place for the
waters through late tonight (see beach hazards section below). Large
northwest seas will persist through Thursday as northerly winds
increase across the outer waters.
&&
.FIRE WEATHER...A heightened fire weather threat will exist across
portions of Lake County Thursday as N to NE winds gust from 20 to 40
mph and humidity values fall into the 20 to 30 percent range. Will
continue to headline this threat for fire weather zone 264. /SEC
&&
.BEACH HAZARDS...NW swell has been building into the coastal waters
during the past few hours, right on track with recent ENP model
guidance. As a result, surf heights will continue to increase through
the morning hours, with 22 to 25 foot breakers along W and NW facing
beaches creating hazardous surf conditions. Reference the High Surf
Advisory for additional information. /SEC&ZVS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 8 AM Thursday for CAZ101-103-104-109.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 10 AM PST this morning
for PZZ450-455.
Hazardous Seas Warning from 10 AM this morning to 2 AM
Thursday for PZZ450-455.
Small Craft Advisory until 6 AM early this morning
for PZZ470-475.
Hazardous Seas Warning until 2 AM Thursday for PZZ470-475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 25, 6:08 AM PST, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 608 AM PST Wed Nov 25 2020 CAZ102-105>108-110>115-261415- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 608 AM PST Wed Nov 25 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-103-104-109-261415- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 608 AM PST Wed Nov 25 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A High Surf Advisory is in effect through Thursday morning. Large northwest swell will create high surf along the coast. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A High Surf Advisory is in effect through Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
Nearby
Frost Advisories in California, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.